Really small case

10 Jul

Hi,

Recently we saw an elderly woman with problems speaking. De general practitioner referred her to our ED, because he suspected an ischemic stroke.

On examination she had a mild dysarthria, and the rest of the neurologic examination showed no abnormalities.

A week before she had had a change of medication: she was taking Gapapentine / Neurontin for chronic pain. We learned that Gabapentine can cause dysarthria.

Www.fk.cvz.nl: adverse sign in 1-10% of the cases. Other sites name it as one of the most common adverse sign, besides sleepiness, ataxia, dizziness, nystagmus, tremor, tiredness.

Laura

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s